Alert archive / Michigan / Flash Flood Warnings in 2012

Flash Flood Warning 1, NWS Marquette, MI

July 2, 2012Iron County, Michigan

NWS Marquette, MI issued this flash flood warning at Jul 2, 2012, 10:19 PM CDT for Iron County, Michigan. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2012, 10:19 PM CDT (03:19 UTC)
Expired
Jul 3, 2012, 4:30 AM CDT
In force
6 hr
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Flood severity
None

County Iron County, MI

The radar

The Marquette radar (KMQT), 90 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3426 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WGUS53 KMQT 030319
FFWMQT
MIC071-030930-
/O.NEW.KMQT.FF.W.0001.120703T0319Z-120703T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
1019 PM CDT MON JUL 2 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL IRON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 430 AM CDT TUESDAY

* AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. AN ESTIMATED 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN 
  WITH THIS THUNDERSTORM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS
  OF CENTRAL IRON COUNTY...INCLUDING THE TOWNS OF BEECHWOOD...GIBBS
  CITY...PAINT LAKE AND PERCH LAKE.

  WITH THIS SLOW MOVING THUNDERSTORM...AN ADDITIONAL 2 TO 3 INCHES   
  OF RAIN IS POSSIBLE IN THE NEXT HOUR...PRODUCING TOTAL RAINFALL    
  AMOUNTS OVER 4 INCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

&&

LAT...LON 4641 8859 4614 8841 4610 8879 4641 8894

$$

SRF
2 follow-up statements
154 
WGUS73 KMQT 030619
FFSMQT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
219 AM EDT TUE JUL 3 2012

MIC071-030930-
/O.CON.KMQT.FF.W.0001.000000T0000Z-120703T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IRON MI-
119 AM CDT TUE JUL 3 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL IRON COUNTY
UNTIL 430 AM CDT...

AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
IS ESTIMATING THAT 4 TO 6 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF 
NORTHWEST IRON COUNTY. LIGHT TO MODERATE RAIN IS EXPECTED OVER THE 
NEXT COUPLE OF HOURS...BUT ADDITIONAL RAIN ACCUMULATIONS SHOULD BE 
LIGHT. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF CENTRAL IRON
COUNTY...INCLUDING THE TOWNS OF BEECHWOOD...GIBBS CITY...PAINT LAKE 
AND PERCH LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4641 8859 4614 8841 4610 8879 4641 8894

$$

SRF
281 
WGUS73 KMQT 030928
FFSMQT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
528 AM EDT TUE JUL 3 2012

MIC071-030939-
/O.EXP.KMQT.FF.W.0001.000000T0000Z-120703T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IRON MI-
428 AM CDT TUE JUL 3 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL IRON COUNTY
WILL BE ALLOWED TO EXPIRE AT 530 AM EDT/430 AM CDT/...

THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAIN OVER NORTHWEST IRON 
COUNTY HAVE MOVED OUT OF THE AREA. THEREFORE...THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE.  

RADAR HAS ESTIMATED THAT 4 TO 8 INCHES OF RAIN HAS FALLEN BETWEEN 
GIBBS CITY...PERCH LAKE...AND PAINT LAKE. THERE MAY STILL BE PONDING 
OF WATER IN LOW LYING AREAS THIS MORNING. IN ADDITION...USE CAUTION 
NEAR RIVERS AND STREAMS ACROSS THIS AREA...AS THEY WILL LIKELY BE 
RUNNING HIGH DUE TO THE HEAVY RAINFALL.

FINALLY...SINCE THE RAIN FELL IN THE HEADWATERS OF THE PAINT 
RIVER...HIGHER FLOWS CAN BE EXPECTED DOWN STREAM THROUGH CRYSTAL 
FALLS. PERSONS SHOULD USE CAUTION IF WALKING OR FISHING ALONG THE 
PAINT RIVER TODAY. 

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4641 8859 4614 8841 4610 8879 4641 8894

$$

SRF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:11 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 2, 6:11 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
711 PM EDT MON JUL 2 2012

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 414 PM EDT MON JUL 2 2012
WV IMAGERY AND RUC ANALYSIS INDICATED A RIDGE FROM THE SRN ROCKIES
AND PLAINS INTO THE UPPER MS VALLEY. A WEAK SHORTWAVE TROUGH
CRESTING THE RIDGE INTO SE MANITOBA AND THE ADJACENT PORTION OF NRN
ONTARIO HAS HELPED TO TRIGGER TSRA OVER THE NW CORNER OF MN. AT THE
SFC...A WARM FRONT EXTENDED THROUGH NRN MN INTO CNTRL WI FROM LOW
PRES OVER SE NORTH DAKOTA. HOT AND HUMID AIR NEAR AND SOUTH OF THE
FRONT HAS PUSHED MLCAPE VALUES INTO THE 3K-4K J/KG RANGE. ISOLD
SHRA/TSRA HAVE DEVELOPED OVER NRN WI AND FAR SRN UPPER MI BUT HAVE
ALSO DISSIPATED QUICKLY WHERE LITTLE LARGE SCALE FORCING AND
RELATIVELY WARM MID LEVEL TEMPS WERE NOT FAVORABLE FOR MORE
WIDEPSREAD COVERAGE.

TONIGHT...
MODELS WERE IN RELATIVE AGREEMENT THAT CONVECTION WILL EXPAND OVER
NRN MN THIS EVENING. HOWEVER...A RANGE OF SOLUTIONS REMAIN ON THE
EVOLUTION OF THE CONVECTION AND LOCATION/TRACK OF THE EXPECTED MCS
MOVING OUT OF NRN MN. WITH ANL ESE TRACK TO ANY MCS AND A
POSSIBLE FURTHER TURN TO THE SOUTH...PER FOREWARD PROPAGATION
CORFIDI VECTORS AND 850-300 EXPECT THAT THE MAJORITY OF THE CWA WILL
SEE AT LEAST SOME PRECIPITATION...ESPECIALLY BTWN 03Z-12Z. THERE IS
GREATER UNCERTAINTY WHERE THE STRONGEST CONVECTION AND HEAVIER RAIN
WILL OCCUR WITH GREATEST CHANCE CLOSER TO THE WI BORDER. THE OVERALL
PATTERN REMAINS FAVORABLE FOR FOR SVR TSTMS WITH DAMAGING...PER
SPC...GIVEN VERY UNSTABLE AIR ALONG AND SOUTH OF THE WARM FRONT
(MUCAPE VALUES REMAINING IN THE 2K-3K J/KG RANGE).

TUESDAY...REMAING SHRA/TSRA ASSOCIATED WITH THE SHORTWAVE TROUGH AND
WARM FRONT IS EXPECTED TO MOVE OUT OF THE AREA IN THE
MORNING...LEAVING PLENTY OF SUNSHINE BY MID AFTERNOON. THIS SHOULD
ALLOW TEMPS TO CLIMB AGAIN INTO THE UPPER 80S TO AROUND 90 INLAND
WITH COOLER AIR ONLY ALONG THE GREAT LAKES SHORELINES.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 414 PM EDT MON JUL 2 2012

WE WILL BEGIN THE PERIOD WITH RIDGE ENHANCING 500MB LOWS OVER NE
HUDSON BAY/QUEBEC...AND SW CANADA. A TROUGH EXTENDING S FROM THE E
CANADA LOW WILL BE JUST TO OUR E BY 00Z WEDNESDAY. ANY LINGERING
PRECIP SHOULD BE QUICKLY EXITING E AS THE SFC SHIFTS FROM S JAMES
BAY AND E LAKE SUPERIOR AT 00Z WEDNESDAY WITH THE WEAK COLD FRONT
SINKING SE TO N LOWER MI AND LAKE HURON BY OR SHORTLY AFTER 06Z
WEDNESDAY.

LOOK FOR THE HEAT TO RETURN WEDNESDAY AS THE WEAK COLD FRONT RESTS
OVER S LOWER MI AND WI TO THE NEXT LOW DEVELOPING ACROSS SD. 850MB
TEMPS WILL NOT BUDGE MUCH DURING THIS THEORETICAL COOL DONN
PERIOD...FROM 20C AT 00Z WEDNESDAY UP TO AN AVERAGE 21C BY 00Z
THURSDAY AS HIGH PRESSURE RESIDES AT THE SFC. DEW POINTS SHOULD
CHANGE THOUGH...AND HAVE LOWERED THEM SLIGHTLY AS A RESULT. LATER
SHIFTS MAY WANT TO LOOK AT FURTHER LOWERING FOR WEDNESDAY AS THE
TIME NEARS.

EXPECT THE SFC HIGH TO EDGE E WEDNESDAY NIGHT AS STRONGER LOW
PRESSURE PUSHES ACROSS N MANITOBA...WITH A WEAK TROUGH/COLD FRONT
SWINGING OVER FAR W LAKE SUPERIOR BY 12Z THURSDAY...AND THE WARM
FRONT SET UP ACROSS THE REGION. EVEN WITH THESE FRONTAL
PASSAGES...THEY REMAIN WEAK...WITH LIGHT WINDS AT THE SFC THROUGH
850MB...WITH LAKE BREEZES CONTINUING TO BE POSSIBLE. THE WARMEST
CONDITIONS FOR THE WEEK WILL LIKELY BE THURSDAY...INLAND FROM AREAS
RIGHT NEAR THE GREAT LAKES. 850MB TEMPS PUSH TO AROUND 22C BY
MID/LATE AFTERNOON. THE GFS IS A BIT STRONGER WITH THE S FLOW...AND
WOULD LIMIT AFTERNOON LAKE BREEZES /COOL DOWN/ OVER N CENTRAL UPPER
MI. HEAT INDEX VALUES/APPARENT TEMPS WILL LIKELY JUMP INTO THE 92 TO
99 DEGREE RANGE...HIGHEST WEST AND CENTRAL.

THE WEAK COLD FRONT SHOULD WASH OUT ACROSS UPPER MI THURSDAY AS
ANOTHER LOW BECOMES BETTER ORGANIZED ACROSS THE CENTRAL PLAINS.
THERE ARE SOME INDICATIONS THAT THE FRONT WILL SINK TO OUR SE BY
DAYBREAK FRIDAY...AND CONTINUE TO SLIP S DURING THE DAY AS STRONGER
HIGH PRESSURE BUILDS ACROSS THE UPPER GREAT LAKES FROM S CENTRAL
CANADA THROUGH AT LEAST SUNDAY NIGHT /DIRECTLY OVERHEAD FROM 00Z
SUNDAY THROUGH 00Z MONDAY/. TEMPS STILL LOOK TO COOL OFF A BIT FROM
SATURDAY THROUGH MONDAY...TOPPING OUT IN THE 70S FOR MOST LOCATIONS.
A CONSENSUS OF MODEL DATA LOOKED TO BE A GOOD SOLUTION FOR MUCH OF
THIS LONG TERM PERIOD.
&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 711 PM EDT MON JUL 2 2012

VFR CONDITIONS ARE EXPECTED INTO THIS EVENING AT ALL TAF SITES. THE
FCST BECOME MORE UNCERTAIN LATE THIS EVENING AND OVERNIGHT.
CONVECTION IS EXPECTED OVER NRN MN THAT WILL LIKELY DEVELOP INTO AN
MCS. THE GREATEST POTENTIAL FOR MORE WIDESPREAD CONVECTION WILL BE
OVER THE WRN CWA. HOWEVER...DID NOT GO HIGHER THAN VCTS AT THIS
POINT SINCE SHRA/TSRA HAVE NOT YET DEVELOPED AND SO NOT CONFIDENT ON
EXACT TIMING/LOCATION. SOME LOWER CIGS/VIS COULD BE POSSIBLE IF
PASSAGE OF SHRA/TSRA DOES OCCUR. CONFIDENCE CONTINUES TO BE LOW FOR
THIS FORECAST AND THIS IS REFLECTED IN THE PREVIOUS SHIFTS FORECAST
AND WILL CONTINUE TO LEAN THIS WAY.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 414 PM EDT MON JUL 2 2012

WINDS ARE GENERALLY EXPECTED TO REMAIN BELOW 20KTS THROUGH SATURDAY.
THERE WILL BE A CONDITIONAL TRHEAT FOR A BRIEF PERIOD OF HIGHER
WINDS WITH AN MCS THAT COULD MOVE THROUGH LAKE SUPERIOR OVERNIGHT
INTO TUE MORNING. AREA OF FOG ARE EXPECTED FROM TUESDAY THROUGH
EARLY FRIDAY WITH ABUNDANT LOW LEVEL MOISTURE OVER THE REGION.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...JLB
LONG TERM...KF
AVIATION...07
MARINE...JLB
Hazardous weather outlook, Jul 2, 3:18 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
418 PM EDT MON JUL 2 2012

MIZ001>007-009>014-084-085-031200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
418 PM EDT MON JUL 2 2012 /318 PM CDT MON JUL 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER INTERIOR WESTERN UPPER
MICHIGAN THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED AFTER MIDNIGHT
OVER WEST AND CENTRAL UPPER MICHIGAN. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS OVER WESTERN UPPER MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY...DIMINISHING WEST TO EAST AND
ENDING BY LATE AFTERNOON.

THUNDERSTORMS ARE ALSO POSSIBLE OVER WESTERN UPPER MICHIGAN LATE
WEDNESDAY NIGHT...OVER THE WEST HALF THURSDAY...AND ACROSS THE ENTIRE
AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT.

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE NEAR THE WISCONSIN
BORDER SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF STRONG WINDS OR HAIL WOULD BE GREATLY APPRECIATED
OVERNIGHT.

LSZ162-240>251-263>267-031200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
418 PM EDT MON JUL 2 2012 /318 PM CDT MON JUL 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED OVER WESTERN LAKE SUPERIOR THIS
EVENING...AND ACROSS THE ENTIRE LAKE AFTER MIDNIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TO END WEST TO EAST TUESDAY. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR EASTERN LAKE SUPERIOR
TUESDAY MORNING.

THUNDERSTORMS ARE AGAIN POSSIBLE OVER WESTERN LAKE SUPERIOR
WEDNESDAY NIGHT INTO THURSDAY...AND THEN ACROSS THE ALL OF LAKE
SUPERIOR THURSDAY NIGHT THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-031200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
418 PM EDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY TUESDAY EVENING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE MORNING
HOURS TUESDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

KF

In the hours before

Special weather statement, Jul 2, 8:49 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
849 PM CDT MON JUL 2 2012

MIZ010-030230-
IRON-
849 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 930 PM CDT...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF WATERSMEET...OR 18 MILES
NORTHWEST OF IRON RIVER.  THIS STORM WAS MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GOLDEN LAKE...
  PAINT LAKE...
  BEECHWOOD...
  GIBBS CITY...
  PERCH LAKE...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

007
Special weather statement, Jul 2, 9:01 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
901 PM CDT MON JUL 2 2012

MIZ010-030245-
IRON-
901 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 945 PM CDT...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF IRON RIVER.  THIS STORM WAS
MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HAGERMAN LAKE...
  BEECHWOOD...
  MINERAL HILLS...
  BEWABIC STATE PARK...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

007
Special weather statement, Jul 2, 9:28 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1028 PM EDT MON JUL 2 2012

MIZ005-030315-
MARQUETTE-
1028 PM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 1115 PM
EDT...

AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GWINN...OR 22 MILES SOUTH
OF ISHPEMING.  THIS STORM WAS MOVING EAST AT 30 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ANDERSON LAKE...
  GWINN...
  LITTLE LAKE...
  MCFARLAND...
  CARLSHEND...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

007
Local storm report, Jul 2, 9:29 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1029 PM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     HAIL             4 NW IRON RIVER         46.14N 88.70W
07/02/2012  E0.50 INCH       IRON               MI   TRAINED SPOTTER

&&

MBABICH
Special weather statement, Jul 2, 9:41 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1041 PM EDT MON JUL 2 2012

MIZ004-084-030330-
BARAGA-SOUTHERN HOUGHTON-
1041 PM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ALERT FOR BARAGA AND HOUGHTON COUNTIES UNTIL
1130 PM EDT...

AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SIDNAW...OR 22 MILES SOUTHWEST OF L'ANSE.
THIS STORM WAS MOVING EAST AT 15 MPH.

DIME SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SIDNAW...
  WATTON...
  COVINGTON...
  ALBERTA...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

007
Special weather statement, Jul 2, 9:43 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1043 PM EDT MON JUL 2 2012

MIZ010-030330-
IRON-
943 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 1030 PM CDT...

AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF KENTON TO STAMBAUGH...OR ALONG A LINE EXTENDING FROM 17 MILES
NORTHWEST OF IRON RIVER TO IRON RIVER.  THESE STORMS WERE MOVING EAST
AT 10 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  GIBBS CITY...
  PERCH LAKE...
  BEWABIC STATE PARK...
  ALPHA...
  AMASA...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SRF

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 9:46 PM CDTSpecial Marine WarningMQT39 min
Jul 2, 9:46 PM CDTSevere Thunderstorm WarningMQTIron44 min
Jul 2, 9:56 PM CDTSevere Thunderstorm WarningMQTBaraga, Houghton, Iron64 min
Jul 2, 10:22 PM CDTSpecial Marine WarningMQT83 min
Jul 2, 10:27 PM CDTSpecial Marine WarningMQT93 min
Jul 2, 10:46 PM CDTSevere Thunderstorm WarningMQTGogebic, Ontonagon59 min
Jul 2, 11:10 PM CDTSpecial Marine WarningMQT51 min
Jul 2, 11:38 PM CDTSevere Thunderstorm WarningMQTBaraga, Gogebic, Houghton, Iron, Ontonagon67 min
Jul 2, 11:55 PM CDTSpecial Marine WarningMQT95 min
Jul 3, 12:16 AM CDTSevere Thunderstorm WarningMQTKeweenaw44 min
Jul 3, 12:27 AM CDTSevere Thunderstorm WarningMQTDickinson, Marquette38 min
Jul 3, 12:30 AM CDTSpecial Marine WarningMQT60 min
Jul 3, 1:50 AM CDTSpecial Marine WarningMQT38 min

Nearby

Flash Flood Warnings in Michigan, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.